MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ6 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ6 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-12-120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Distress (2329); Discomfort (2330); Deformity/ Disfigurement (2360); Numbness (2415); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Asr medical record received.After review of medical record, patient was revised due to local adverse tissue reaction secondary to metallosis.Patient had elevated metal ion levels and experienced pain.Revision notes stated that a dark tea-colored thin synovial fluid was encountered.There was small amount of trunnionosis at the base of the trunnion.The acetabular component was noted to have a step-off on the inner diameter resulting in a very sharp edge.Cup was removed with a very minimal bone loss.Bone scan of the bilateral hips done (b)(6) 2021 stated increased periprosthetic tracer uptake greatest along the proximal femoral component at the greater trochanter to lesser trochanter, there is possible hardware loosening.Mri of left hip last (b)(6) 2021 stated that there is no fracture or definite loosening seen.There maybe periprosthetic effusion noted.Laboratory result last (b)(6) 2021 for chromium was 3ng/ml and cobalt was 6.9ng/ml.Doi: (b)(6) 2009.Dor: (b)(6) 2021.(left hip).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned for evaluation.The investigation could not draw any conclusions about the reported event without the device to examine.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mrae) was not performed.
 
Event or Problem Description
Additional information received indicated that the patient experienced severe pain, discomfort, increased metal levels in blood including cobalt & chromium, permanent injuries, emotional distress, disability and disfigurement that led to patient's revision on (b)(6) 2021.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
After review of the medical records and pfs, patient stated the he was certain as to when the symptoms began right after the implantation of the device.The patient experienced severe pain to his left hip and numbness of his feet, toes and both hands.

Brand Name
SUMMIT DUOFIX TAP SZ6 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13453589
Report Number1818910-2022-02304
Device Sequence Number11975456
Product Code LPH
UDI-Device Identifier10603295060178
UDI-Public10603295060178
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K193398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-12-120
Device Catalogue Number157012120
Device Lot NumberCT6EB1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/14/2022
12/23/2022
02/27/2023
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date03/15/2022
12/28/2022
03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +8; ASR 300 SPIKED CUP SIZE 54; ASR UNI FEMORAL IMPL SIZE 47
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale